Alert archive / Ohio / Frost Advisories in 2012
Frost Advisory 8, NWS Wilmington, OH
NWS Wilmington, OH issued this frost advisory at Oct 12, 2012, 2:52 PM EDT for Delaware County, Franklin County, Pickaway County, Ohio. It took effect at Oct 13, 2012, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2012, 2:52 PM EDT (18:52 UTC)
- In effect from
- Oct 13, 2012, 2:00 AM EDT
- Expired
- Oct 13, 2012, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
Counties Delaware County, OH, Franklin County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 92 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425 WWUS71 KILN 121852 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 252 PM EDT FRI OCT 12 2012 OHZ046-055-064-130300- /O.NEW.KILN.FR.Y.0008.121013T0600Z-121013T1300Z/ DELAWARE-FRANKLIN OH-PICKAWAY- INCLUDING THE CITIES OF...DELAWARE...COLUMBUS...CIRCLEVILLE 252 PM EDT FRI OCT 12 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HATZOS
3 follow-up statements
856 WWUS71 KILN 130118 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 918 PM EDT FRI OCT 12 2012 OHZ046-055-064-131000- /O.CON.KILN.FR.Y.0008.121013T0600Z-121013T1300Z/ DELAWARE-FRANKLIN OH-PICKAWAY- INCLUDING THE CITIES OF...DELAWARE...COLUMBUS...CIRCLEVILLE 918 PM EDT FRI OCT 12 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
836 WWUS71 KILN 130646 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 246 AM EDT SAT OCT 13 2012 OHZ046-055-064-131300- /O.CON.KILN.FR.Y.0008.000000T0000Z-121013T1300Z/ DELAWARE-FRANKLIN OH-PICKAWAY- INCLUDING THE CITIES OF...DELAWARE...COLUMBUS...CIRCLEVILLE 246 AM EDT SAT OCT 13 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
477 WWUS71 KILN 131251 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 851 AM EDT SAT OCT 13 2012 OHZ046-055-064-131400- /O.EXP.KILN.FR.Y.0008.000000T0000Z-121013T1300Z/ DELAWARE-FRANKLIN OH-PICKAWAY- INCLUDING THE CITIES OF...DELAWARE...COLUMBUS...CIRCLEVILLE 851 AM EDT SAT OCT 13 2012 ...THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... WITH TEMPERATURES WARMING...FROST WILL CONTINUE TO DISSIPATE. THEREFORE...THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ HATZOS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Oct 12, 12:47 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 12, 12:47 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1247 PM EDT FRI OCT 12 2012 .SYNOPSIS... IN THE WAKE OF A WEAK COLD FRONT SFC HIGH PRESSURE WILL BUILD IN THIS AFTERNOON. THE HIGH WILL MOVE QUICKLY EAST ON SATURDAY AS A WARM FRONT PIVOTS NORTHEAST THROUGH THE AREA. LOW PRESSURE AND A COLD FRONT WILL MOVE ACROSS THE GREAT LAKES AND OHIO VALLEY ON SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATEST VIS SATL IMGRY SHOWS A NARROW BAND OF CLOUDS DROPPING SOUTH INTO SRN OHIO. THESE CLOUDS WILL CONTINUE TO PUSH SOUTH AND DISSIPATE WITH SOME THIS AFTN. PARTLY TO MOSTLY CLOUDY SKIES WILL GIVE WAY TO A CLEARING TREND FROM THE NORTH AS SFC HIGH PRESSURE BUILDS IN. IN LOW LEVEL CAA EXPECT TEMPS TO BE 5 TO 10 DEGREES BELOW NORMAL WITH HIGHS RANGING FROM THE LOWER/MID 50S NORTH TO AROUND 60 SOUTH. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... CENTER OF SFC HIGH WILL PASS TO THE NE OF THE AREA TONIGHT. SKIES SHOULD BE CLEAR OVERNIGHT. COLD RADIATIONAL CONDITIONS TONIGHT SHOULD ALLOW FOR SOME FROST DEVELOPMENT WILL BE POSSIBLE...ESPECIALLY IN THE EAST. OVERNIGHT LOWS WILL RANGE FROM THE LOWER 30S EAST OF COLUMBUS TO THE LOWER 40S IN THE SW. H5 S/W LIFTS OUT OF THE ROCKIES AND INTO THE PLAINS ON SATURDAY. AS THIS OCCURS THE SFC HIGH MOVES QUICKLY TO THE EAST COAST. A WARM FRONT WILL LIFT N ACROSS THE OHIO VALLEY AND SHOULD NE N OF THE REGION BY BY THE EVENING HOURS. BEST MOISTURE AND LIFT SHOULD REMAIN TO THE WEST OF THE REGION ON SATURDAY...SO LEFT SATURDAY DRY. 00Z MODELS HAVE SLOWED THE EASTWARD PROGRESSION OF THE H5 S/W AND CDFNT THAT ARE MOVG OUT OF THE PLAINS SATURDAY NIGHT INTO SUNDAY. THE CONSENSUS OF THE MODELS IS TO KEEP THE BULK OF THE PCPN W OF THE REGION THRU 18Z...THEN THE FRONT AND THE PCPN WILL SWING THROUGH THE REGION BY 06Z MONDAY. KEPT POPS IN THE LIKELY TO CATEGORICAL RANGE FOR THE EVENT. RAN A BLEND OF THE NAM/GFS MOS FOR TEMPERATURES THROUGH THE PERIOD. && .LONG TERM /MONDAY THROUGH THURSDAY/... RIDGING WILL BUILD ACROSS THE REGION MONDAY AND WILL DOMINATE OUR WEATHER PATTERN THROUGH TUESDAY NIGHT. WITH THIS MILDER AIRMASS IN PLACE...EXPECT TEMPERATURES TO REMAIN NEAR OR JUST ABOVE AVERAGE. THE RIDGE APPEARS TO SHIFT EAST BY WEDNESDAY WITH ANOTHER STORM SYSTEM APPROACHING THE REGION AROUND MIDWEEK. THE TIMING DIFFERENCES OF THIS SYSTEM HAVE NARROWED A BIT SINCE YESTERDAY. HAVE THEREFORE INCREASED POPS TO TO 40 PERCENT WEDNESDAY NIGHT FOR THIS PACKAGE. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... A NARROW BAND OF CLOUDS BETWEEN 5000 AND 7000 FEET WILL DROP SOUTH OF THE TAF SITES AND CONTINUE TO DISSIPATE THIS AFTN. THIS CLEARING TREND TO TAKE PLACE FROM THE NORTH AS SFC HIGH PRESSURE BUILDS IN. VFR CONDITIONS TO PREVAIL THROUGH SATURDAY. THE ONLY EXCEPTION IS KLUK...WHERE BR WILL BE POSSIBLE OVERNIGHT. DUE TO THE DRY AIRMASS HAVE LIMITED THIS RESTRICTION TO MVFR CAT BUT LOWER LOCAL VSBYS WL BE PSBL WITH A PERIOD OF SE WIND ON THE BACK SIDE OF RETREATING SFC HIGH PRESSURE. AFTER A MAINLY CLEAR SKY OVERNIGHT...EXPECT AN INCREASE IN HIGH LEVEL CLOUDS TOWARD SUNRISE AND SATURDAY. EXPECT NE WINDS TODAY WITH GUSTS UP TO 20 KTS VEERING TO THE SE TONIGHT AND BECOMING LIGHT. WITH THE PASSAGE OF A WARM FRONT SATURDAY AFTN SE WINDS WILL VEER TO THE SW AND INCREASE WITH GUSTS UP TO 20 KTS DURG THE AFTN. .OUTLOOK...SCATTERED THUNDERSTORMS POSSIBLE SUNDAY AND MVFR CEILINGS POSSIBLE SUNDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...SITES NEAR TERM...AR SHORT TERM...SITES LONG TERM...LATTO AVIATION...AR
Hazardous weather outlook, Oct 12, 5:15 AM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 515 AM EDT FRI OCT 12 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>045- 051>054-056-060>063-065-070>074-077>082-088-130915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS- HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 515 AM EDT FRI OCT 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL SWING ACROSS THE OHIO VALLEY SUNDAY INTO SUNDAY EVENING. ALONG AND AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS. THE MAIN THREAT AT THIS TIME APPEARS TO BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON SUNDAY. OHZ046-055-064-130915- DELAWARE-FRANKLIN OH-PICKAWAY- 515 AM EDT FRI OCT 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. FROST WILL BE POSSIBLE TONIGHT AS TEMPERATURES DROP INTO THE LOWER TO MID 30S. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL SWING ACROSS THE OHIO VALLEY SUNDAY INTO SUNDAY EVENING. ALONG AND AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS. THE MAIN THREAT AT THIS TIME APPEARS TO BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON SUNDAY.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.